Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
172 Doctors are Online

On lisinopril and topril. Have low blood pressure. Stopped smoking. Can I stop taking medication?

I have been having low blood pressure for almost a month and I am on lisipril and topril daily. I had a colin attack at work Friday and it was a bad one. My blood pressure dropped so much it wouldn t register on our cuff so they called the EMT s, it was around 80-40 when we left to go to the hosp. I went to my doctor next day and I told him I had quit smoking 4 weeks ago and he told me that he is taking me off of my blood pressure med. because without smoking and taking my blood pressure that it was bringing my pressure to be to low. Is this the correct thing to do and he didn t tell wing myself off. Can I just stop taking it. I am still taking my beta blocker . Thank you for your help. It is hard now a days to get all of your questions answered in one visit to the doctor, even when you write notes to ask him.
Asked On : Wed, 30 Jan 2013
Answers:  1 Views:  28
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
General & Family Physician 's  Response
your blood pressure is getting a little bit too low. Below 90/60 is not that good. Ensure that you have not mistakenly increased the dose of the drugs to be taken as prescribed by your physician. Secondly, if you have not, it is imperative to discuss with your doctor so the treatment should be modified. As concerns stopping the drugs, its a rule of thumb that you never stop antihypertensive drugs. Changing the dose of the drug is the sole decision of your healthcare provider depending on your cardiovascular risk factors, type of hypertension and other co mobodities.
Visit for physician to discuss a new and appropriate treatment plan.
Hope this helps,
Luchuo, MD.
Answered: Thu, 31 Jan 2013
I find this answer helpful

4 Doctors agree with this answer

Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor